I take vitamin D supplements, should I be worried about vitamin D toxicity?
Hello, I am on vitamin D supplements. When I told this to my friend he said I should stop taking vitamin D supplements as it can lead to vitamin D toxicity. I take vitamin D supplements once a week. It’s been more than a month now. He suggested I should increase vitamin D-rich food in my diet instead of taking vitamin D supplements. What will happen to me if my vitamin D level increases? What are the symptoms of vitamin D toxicity?
@keaton Hello, it is rare to have vitamin D toxicity. Vitamin D toxicity is usually caused by large doses of vitamin D supplements. Vitamin D toxicity is a buildup of calcium in your blood (hypercalcemia), which can cause nausea and vomiting, weakness, and frequent urination. Vitamin D toxicity might progress to bone pain and kidney problems, such as the formation of calcium stones. Symptoms o vitamin D toxicity includes nausea, vomiting, constipation, and diarrhea. You can get your blood work done and then you can stop your vitamin D supplements if you have an optimal level of vitamin D. Include vitamin D-rich food to prevent further vitamin D deficiency. Thanks!